I have been diagnosed with IBS-D for two and half yrs. Have seen a GI doctor and had all the blood tests, stool smaples, CT scan, colonoscopy, and upper GI scope. I have frequent flair ups even on a bland diet and doing yoga and on amitropoline 20mlg. a bedtime. I think after researching- I got my symtoms from several courses of Accutane medicine. Which they have pulled from the market. Any one else have the same problems from 10 yrs ago of using Accutane and what did you do to manage the IBS and stomach issues??
Can you tell me what exactly is Accutane? I have IBD.. Have had it for serval years now the doctor I had that dxed me is gone and the new doctors won't admit it is IBD.. They want to say it is IBS.. I know better as I am writing this to you now I have pain and discomfort that is so intense it feels like I am dying.. I have a hard time with all sorts of foods too.. Anyways I was just curious about that Accutane and need more info on that to figure out rather or not I have a lead on my situation..
btw my ct scan w/ contrast showed I have IBD and the CT tech even said there is inflammatory bowel disease going on with me...
Accutane is a prescripion medicine for acne. It was removed from the shelves this past january . Lots of law suits. One of the side effects is IBS and Chrimnes disease. If you havn't heard of it then you haven's been on it. Lots of ohter reason to get IBS_D. Good luck.
I just got off 2 rounds of accutane and I just went to the doctor yesterday. Both my doctor and I believe that Accutane have made my IBS severely worse. It changed my body. 1 round of accutane might be OK but I took 2 rounds and I paid the price. Although you will never get hard evidence that it was from Accutane, you know your bady...
I am in the same boat...I took accutane for 11 months in 2000, and was recently diagnosed with the mixed version of IBS after a colonoscopy/endo. Not to mention the plethora of tests I had a year ago when my gallbladder "died," and I was having the same IBS symptoms. I'm lucky I don't have Chron's disease, but irritable bowl is still bad enough. :(
Taking accutane was the worst decision I think I could have ever made. It cursed me with a terrible headache the entire 11 months I was taking it, as well as SEVERE depression, and it also left me with migraine headaches and other neurological issues. Sooooo glad to hear it was pulled from the market; I was not aware of that. I seem to remember the makers of Accutane sending out some sort of "survey" after I was finished taking it, that asked about what kinds of symptoms I had from taking the medicine. Do you remember getting one?
Just curious, did your gastro Doc. prescribe the Amitriptyline for IBS symptoms? I am taking 75mg as a sleep aid, but it hasn't helped my "digestive system," hopefully it is working for you! :)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.